Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



The spectral localization property for diagonal operators and semigroups

Author: N. K. Nikolski
Original publication: Algebra i Analiz, tom 21 (2009), nomer 6.
Journal: St. Petersburg Math. J. 21 (2010), 995-1013
MSC (2010): Primary 42B15, 46B15, 47A10
Published electronically: September 22, 2010
MathSciNet review: 2604547
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [D] Javier Duoandikoetxea, Fourier analysis, Graduate Studies in Mathematics, vol. 29, American Mathematical Society, Providence, RI, 2001. Translated and revised from the 1995 Spanish original by David Cruz-Uribe. MR 1800316
  • [ENZ] O. Èl′-Falla, N. K. Nikol′skiĭ, and M. Zarrabi, Estimates for resolvents in Beurling-Sobolev algebras, Algebra i Analiz 10 (1998), no. 6, 1–92 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 10 (1999), no. 6, 901–964. MR 1678988
  • [G] T. Gamelin, Uniform algebras and Jensen measures, London Math. Soc. Lecture Note Ser., vol. 32, Cambridge Univ. Press, Cambridge-New York, 1978. MR 0521440 (81a:46058)
  • [GMN] Pamela Gorkin, Raymond Mortini, and Nikolai Nikolski, Norm controlled inversions and a corona theorem for 𝐻^{∞}-quotient algebras, J. Funct. Anal. 255 (2008), no. 4, 854–876. MR 2433955,
  • [GMcG] C. C. Graham and O. C. McGehee, Essays in commutative harmonic analysis, Grundlehren Math. Wiss., Bd. 238, Springer-Verlag, New York-Berlin, 1979. MR 0550606 (81d:43001)
  • [KS] Jean-Pierre Kahane and Raphaël Salem, Ensembles parfaits et séries trigonométriques, Actualités Sci. Indust., No. 1301, Hermann, Paris, 1963 (French). MR 0160065
  • [Ni1] Nikolai K. Nikolski, Operators, functions, and systems: an easy reading. Vol. 1, Mathematical Surveys and Monographs, vol. 92, American Mathematical Society, Providence, RI, 2002. Hardy, Hankel, and Toeplitz; Translated from the French by Andreas Hartmann. MR 1864396
    Nikolai K. Nikolski, Operators, functions, and systems: an easy reading. Vol. 2, Mathematical Surveys and Monographs, vol. 93, American Mathematical Society, Providence, RI, 2002. Model operators and systems; Translated from the French by Andreas Hartmann and revised by the author. MR 1892647
  • [Ni2] Nikolai Nikolski, In search of the invisible spectrum, Ann. Inst. Fourier (Grenoble) 49 (1999), no. 6, 1925–1998. MR 1738071
  • [Ni3] Nikolai Nikolski, The problem of efficient inversions and Bezout equations, Twentieth century harmonic analysis—a celebration (Il Ciocco, 2000) NATO Sci. Ser. II Math. Phys. Chem., vol. 33, Kluwer Acad. Publ., Dordrecht, 2001, pp. 235–269. MR 1858788
  • [Ni4] -, Lectures on the shift operator, Nauka, Moscow, 1980; English transl., Treatise on the shift operator. Spectral function theory, Grundlehren Math. Wiss., Bd. 273, Springer-Verlag, Berlin, 1986. MR 0575166 (82i:47013); MR 0827223 (87i:47042)
  • [NV] V. Vasyunin and N. Nikolski, Algebras of traces of algebras  $ H^{\infty}$ with a given critical constant. Application to Bourgain-Tzafriri problem (in preparation). (Russian)
  • [R] Walter Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, No. 12, Interscience Publishers (a division of John Wiley and Sons), New York-London, 1962. MR 0152834
  • [Si] Ivan Singer, Bases in Banach spaces. I, Springer-Verlag, New York-Berlin, 1970. Die Grundlehren der mathematischen Wissenschaften, Band 154. MR 0298399
  • [St] Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. With the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III. MR 1232192
  • [T] A. Torchinsky, Real-variable methods in harmonic analysis, Pure Appl. Math., vol. 123, Acad. Press, Inc., Orlando, FL, 1986. MR 0869816 (88e:42001)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 42B15, 46B15, 47A10

Retrieve articles in all journals with MSC (2010): 42B15, 46B15, 47A10

Additional Information

N. K. Nikolski
Affiliation: Université de Bordeaux 1, UFR de Mathématiques et Informatique, 351 Cours de la Libération, 33405, Talence, France, and St. Petersburg Branch, Steklov Mathematical Institute, Fontanka 27, St. Petersburg 191023, Russia

Keywords: Hadamard multiplier, inverse closedness property, Bézout equations, multiplier corona problem, Muckenhoupt exponential basis
Received by editor(s): August 18, 2009
Published electronically: September 22, 2010
Additional Notes: The author was partially supported by the EU Marie Curie Action contract TODEQ and an ANR project DYNOP (France).
In particular, I am warmly grateful to Professors W. Arendt, Yu. Tomilov, and J. Zemanek for fruitful discussions during my stay in the IM PAN (Institute of Mathematics of the Polish Academy of Sciences) and the University of Toruń, as well as for excellent working conditions offered to me by the TODEQ contract.
The paper took its final form during my research stay at MSU in East Lansing (2009). My sincere thanks are to Professor A. Volberg and the MSU Math Department for their hospitality.
Dedicated: Dedicated to the 75th birthday of V. P. Havin, my university teacher and the only personality whose features I’ve been unable to exhaust since.
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society